Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Guttate Psoriasis Help
|tiredofbumps - Tue Aug 14, 2007 12:21 am|
I'm 25 and female. I was diagnosed with guttate psoriasis in Februrary of this year. I had almost gotten it completely gone thanks to steroids and sunlight but I had gotten strep throat about a month ago and its all started all over again!!! This time the steroids don't seem to be helping much. They just make the bumps not so inflammed. Sunlight helped a little, but doesnt seem to be doing anything anymore. I've been reading about all these new psoriasis treatments and wonder if one could be suggested to ask my doctor about. Unfortunetly my doctor and I are having to work together to figure out things to try because the only dermatologist here that accepts my insurance is not accepting new patients. If someone could please suggest something besides a cream or a steroid it would be GREATLY appreciated!! I am soOOo tired of itching!!!!!!!
|Debbie Miller, RN - Wed Aug 15, 2007 1:31 pm|
The good news about this is that in most cases the outbreak will resolve on its own within about three weeks without intervention. In the case of a strep infection antibiotics may be needed but all you can really do at home is what you are now trying - topical corticosteroids. You should also use thick moisturizing cream such as Eucerine generously after bathing.
Other treatments are available such as PUVA therapy, which combines a psoralen drug with exposure to ultraviolet A light. This may depend on availability in your area since you are limited in your healthcare options..
|tiredofbumps - Mon Aug 20, 2007 11:45 am|
What about Enbrel? I asked my doctor about it but unfortunetly since its so new he hadnt heard of it. I read about it but it says its for plaque psoriasis and I have guttate psoriasis...although a lot of it is starting to look like patches of it rather than just "water drops". Its covering about 75% of my body so topical creams just arent cutting it. It takes a whoooole lot just for one application. I don't know enough about this medicine.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.